Variation of the root number in families of elliptic curves

David E. Rohrlich

Compositio Mathematica (1993)

  • Volume: 87, Issue: 2, page 119-151
  • ISSN: 0010-437X

How to cite


Rohrlich, David E.. "Variation of the root number in families of elliptic curves." Compositio Mathematica 87.2 (1993): 119-151. <>.

author = {Rohrlich, David E.},
journal = {Compositio Mathematica},
language = {eng},
number = {2},
pages = {119-151},
publisher = {Kluwer Academic Publishers},
title = {Variation of the root number in families of elliptic curves},
url = {},
volume = {87},
year = {1993},

AU - Rohrlich, David E.
TI - Variation of the root number in families of elliptic curves
JO - Compositio Mathematica
PY - 1993
PB - Kluwer Academic Publishers
VL - 87
IS - 2
SP - 119
EP - 151
LA - eng
UR -
ER -


  1. 1 B.J. Birch and N.M. Stephens, The parity of the rank of the Mordell-Weil group, Topology5 (1966), 295-299. Zbl0146.42401MR201379
  2. 2 J.W.S. Cassels, Arithmetic on curves of genus 1. VIII, J. reine angew. Math.217 (1965), 180-199. Zbl0241.14017MR179169
  3. 3 J.W.S. Cassels, Diophantine equations with special reference to elliptic curves, J. London Math. Soc.41 (1966), 193-291. Zbl0138.27002MR199150
  4. 4 J.W.S. Cassels and A. Schinzel, Selmer's conjecture and families of elliptic curves, Bull. London Math. Soc.14 (1982), 345-348. Zbl0474.14010MR663485
  5. 5 I. Connell, Good reduction of elliptic curves in abelian extensions, J. reine angew. Math. (to appear). Zbl0759.14025MR1207284
  6. 6 P. Deligne, Les constantes des équations fonctionelles des fonctions L, Modular Functions of One Variable, II, SLN 349, Springer-Verlag, New York, 1973, pp. 501-595. Zbl0271.14011MR349635
  7. 7 B. Edixhoven, A. De Groot, and J. Top, Elliptic curves over the rationals with bad reduction at only one prime, Math. of Comp.54 (1990), 413-419. Zbl0756.14030MR995209
  8. 8 A. Fröhlich and J. Queyrut, On the functional equation of the Artin L-function for characters of real representations, Invent. Math.20 (1973), 125-138. Zbl0256.12010MR321888
  9. 9 P.X. Gallagher, Determinants of representations of finite groups, Abh. Math. Sem. Univ. Hamburg28 (1965), 162-167. Zbl0132.27306MR185017
  10. 10 F. Gouvêa and B. Mazur, The square-free sieve and the rank of elliptic curves, J. Amer. Math. Soc.4 (1991), 1-23. Zbl0725.11027MR1080648
  11. 11 L.D. Olson, Torsion points on elliptic curves with given j-invariant, Manuscripta Math.16 (1975), 145-150. Zbl0314.14006MR371898
  12. 12 D.E. Rohrlich, Nonvanishing of L-functions and structure of Mordell-Weil groups, J. reine angew. Math.417 (1991), 1-26. Zbl0731.11030MR1103904
  13. 13 E.S. Selmer, A conjecture concerning rational points on cubic curves, Math. Scand.2 (1954), 49-54. Zbl0055.27107MR62767
  14. 14 J-P. Serre, Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math. 15 (1972), 259-331. Zbl0235.14012MR387283
  15. 15 J-P. Serre and J. Tate, Good reduction of abelian varieties, Ann. Math.68 (1968), 492-517. Zbl0172.46101MR236190
  16. 16 T. Shioda, On the Mordell-Weil lattices, Comment. Math. Univ. Sancti Pauli39 (1990), 211-240. Zbl0725.14017MR1081832
  17. 17 J.H. Silverman, The Arithmetic of Elliptic Curves, Springer-Verlag, New York, 1985. Zbl0585.14026MR817210
  18. 18 J. Tate, Algorithm for finding the type of a singular fiber in an elliptic pencil, Modular Functions of One VariableIV, Lect. Notes Math.476, Springer-Verlag, 1975, pp. 33-52. Zbl1214.14020MR393039
  19. 19 J. Tate, Number theoretic background, Automorphic Forms, Representations, and L-Functions, Proc. Symp. Pure Math. Vol. 33-Part 2, Amer. Math. Soc., Providence, 1979, pp. 3-26. Zbl0422.12007MR546607
  20. 20 J. Tunnell, On the local Langlands conjecture for GL(2), Invent. Math.46(1978), 179-200. Zbl0385.12006MR476703
  21. 21 J. Tunnell, Report on the local Langlands conjecture for GL(2), Automorphic Forms, Representations, and L-Functions, Proc. Symp. Pure Math. Vol. 33-Part 2, Amer. Math. Soc., Providence, 1979. Zbl0409.12026MR546614
  22. 22 J.-L. Waldspurger, Correspondances de Shimura et quaternions, Forum Math.3 (1991), 219-307. Zbl0724.11026MR1103429

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.